Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am taking BP pills since the last ten years, can I get a heart attack ?

I am taking blood pressure pills since the last ten years. If i discontinue the pills can I get a heart attack I am taking blood pressure pills since the last ten years. If i discontinue the pills can I get a heart attack
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
  User's Response
's  Response
Abrupt with drawl of hypertensive medication/s is not recommended as you are using it for last ten ten years , it can result in sudden rise of BP, and the complication can not only be a heart attack but also CVA (brain stroke). SO DON'T GIVE UP YOUR MEDICATION/S , EVEN A DOCTOR WILL NOT ADVISE YOU TO GET OFF THE PILLS, NO EXPERIMENTATION.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 33 yr old female and I swear I have heart issues. I have had so many test done for my heart and everything has come back 100% normal. i have had countless number of EKG s I have a 48 heart montior I had a echo of my heart. my bp is a little high (bottom number in the low 80 s) my cholesterol total is 166. I do suffer from panic/anxiety and my Dr (bless his heart he is awesome) says all the things I feel is related to my panic not heart. Is there really anything else they could do to test my heart or did I pretty get everything? My doc said he wouldn t send me for a cardic cath cuz everything else was fine. Yes I do take meds to my panic attacks.

doctor1 MD

i m suffering 4m high BP 140/150/160 systolic 90/100 diastolic.since last 2years i have been taking olmesartan10mg od sometime20od.now i m taking telmisartan 20mg od.my question is i m afraid of heart attack.my age is 45years old.what drugs should i take.

doctor1 MD

hello. my husband suffers high blood pressure, an insurance company don t want to life cover him as his reading was 196/100 (his meds were finished and he had to get more). I now feel like he s a walking heart attack and am worried sick. I don t know what his reading is whilst on meds, but know that the reading is much lower. He s 43, smokes about 10 cigarrettes a day and drinks socially. Am I being paranoid that he s going to suffer some sort of major heart attack soon or is he okay as long as he takes his meds?

Recent questions on  Cardiovascular disease

doctor1 MD

hi my father was 76 and died of ischaemic heart disease and severe coronary atherosclerosis: heart hypertrophy and chronic congestive heart failure he was waiting for tests to be done with waiting lists 14 weeks i need to know if he could of been cured if he was seen sooner rather than later

doctor1 MD

Hi I had sever mitral',valve reguritation in june when was pregnant, my last heart scan showed the leaking had slowed/stopped, I am due another heart scan next week, but these last few days been experiencing bad circulation in my feet when i get out of bed, have always had in my hands but never my feet,'will this be due to my heart problem?

doctor1 MD

Hello Dr, 41 year old, non-smoker, 1-5 units of alcohol a week, active, no other health issues. Family history of heart problems (Hypertrophic cardiomyopathy ), have been checked and do not have it, although have a slight thickening of arterial knuckle which gets monitored. I m getting what feels like pulses or faint flutters from my oesophagus region to the top of my sternum region, these symptoms are infrequent during the day to sometimes non-existent, but at night the symptoms only occur when laid on my back or on my left side (they disappear when I m lying on my right side?) and feel more constant with a heart beat ie pulses at a constant rate. Occasionally have slight breathlessness since this has started 1 week ago. Now I ve had a slight upset stomach (although not constipated I ve not been regular) the last week and the symptoms do seem to be more present when I have heavy feeling in my stomach and then subside once I pass wind. Is the pulses/flutter linked to this and could be a blockage and wind not escaping? Or something else?

doctor1 MD

My husband's heart is beating loudly and seems to be beating irregularly. I took his blood pressure and it was normal. His heart rate was 102bpm. He also has an urge to cough periodically. He's had these episodes happen before and the cough has helped at times. Do we need to be concerned? His father died from heart disease and started having an irregular heart beat when he was 35.

doctor1 MD

How do I help my wife of 40 + years who has developed dementia in the last two, getting worse all the time: memory, mood etc. I try to do everything I can for her but she does not cooperate a good share of the time. She sits in a recliner all day...

doctor1 MD

i lack vitamin D & Vitamin B12 .how manage this two naturally ?

doctor1 MD

I had completed my routine blood check up 5 days back, I have attached my report. Please review my report & let me know on the actions that need to be taken, am currently consuming 125 mg of thyroxine